Thunderstorm Wind, Columbia
- When
- June 3, 3:30 PM EST
- Where
- Columbia County, Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.183, -82.633
County 911 center reported numerous trees and powerlines down from Fort White to Lake City to White Springs including along Interstate 75. Lightning strikes caused several temporary brush fires.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
County 911 center reported numerous trees and powerlines down from Fort White to Lake City to White Springs including along Interstate 75. Lightning strikes caused several temporary brush fires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT THU JUN 3 2004 ...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT... .SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE. A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE. MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC LIFTING THE FRONT NWD. .LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK ALLOWING FOR INCREASE IN POPS. && .MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE THROUGH FRIDAY. && .FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 86 68 88 / 60 50 20 40 SSI 72 84 72 84 / 50 50 30 50 JAX 69 89 69 87 / 50 50 30 50 SGJ 70 85 72 85 / 50 50 30 50 GNV 69 89 69 89 / 50 50 30 50 OCF 69 89 69 88 / 50 50 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && MKT/PP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1211 PM EDT THU JUN 3 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1211 PM EDT THU JUN 3 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT... THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA. A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 PM EDT THU JUN 3 2004 FLZ020-021-032030- HAMILTON FL-SUWANNEE FL- 326 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT... AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 20 MILES WEST OF CROSSROADS TO 5 MILES NORTH OF DOWLING PARK...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK...NEWBURN...SUWANNEE RIVER STATE PARK...CROSSROADS...LIVE OAK...AND JASPER THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT THU JUN 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ST. AUGUSTINE SHORES 29.81N 81.31W
06/03/2004 0.75 INCH ST. JOHNS FL PUBLIC
WIND GUSTS OF 30-40 MPH WERE ALSO OBSERVED.
0240 PM TSTM WND DMG BUNNELL 29.47N 81.26W
06/03/2004 FLAGLER FL EMERGENCY MNGR
TREES DOWN ON 103 DEAN RD AND ALONG ST. RD 100 AND
BAUCHER STREET. THERE WAS ALSO MINOR STREET FLOODING.
0240 PM TSTM WND DMG BUNNELL 29.47N 81.26W
06/03/2004 FLAGLER FL LAW ENFORCEMENT
POWERLINES DOWN ON STATE STREET.
&&
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EDT THU JUN 3 2004 GAZ149-163-032045- ATKINSON GA-CLINCH GA- 350 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES WEST OF WILLACOOCHEE TO 20 MILES WEST OF DU PONT...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON...HOMERVILLE...COGDELL AND AXSON THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 PM EDT THU JUN 3 2004 GAZ132-032045- COFFEE GA- 405 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT... AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ABOUT 13 MILES SOUTHWEST OF DOUGLAS...OR ABOUT 4 MILES NORTH OF WILLACOOCHEE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOUGLAS AND NICHOLLS THROUGH 445 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT THU JUN 3 2004 GAZ162-032045- ECHOLS GA- 406 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF STATENVILLE...OR ABOUT 7 MILES SOUTH OF VALDOSTA...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS...MAINLY IN THE WESTERN PORTION OF THE COUNTY INCLUDING THE CITY OF STATENVILLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT THU JUN 3 2004 FLZ036-032100- ALACHUA FL- 412 PM EDT THU JUN 3 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396532.